Location of Repository

Aggressive management of doxorubicin-induced cardiomyopathy associated with 'low' doses of doxorubicin.

By S. Sriskandan, M. E. O'Brien, I. E. Smith, P. Collins and M. E. Gore

Abstract

There is a dose-effect relationship between doxorubicin and the incidence of symptomatic cardiac failure. It is generally thought that doses below 500-550 mg/m2 are safe but, when objective measures of cardiac function are used, it becomes apparent that degrees of cardiac failure occur at doses below this. We present here the case histories of two patients who developed very severe cardiac failure at cumulative doses well below 500 mg/m2 but who survived their initial cardiac illness due to aggressive intervention. In one case, the patient was successfully treated by orthotopic cardiac transplantation

Topics: Research Article
Publisher: BMJ Group
OAI identifier: oai:pubmedcentral.nih.gov:2397792
Provided by: PubMed Central
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • http://www.pubmedcentral.nih.g... (external link)
  • Suggested articles


    To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.